Skip to main content

All Content

Search Tips
Save
Selection
Format
Download
Published Date
Original Publication Date
Original Publication Date
PSNet Publication Date
Narrow Results By
1 - 3 of 3
Parro Martín M de los Á, Muñoz García M, Delgado Silveira E, et al. J Eval Clin Pract. 2021;27:160-166.
Researchers analyzed medication errors occurring in the trauma service of a single university hospital in Spain to inform the development and implementation of a set of measures to improve the safety of the pharmacotherapeutic process. The Multidisciplinary Hospital Safety Group proposed improvement measures that intend to involve pharmacists in medication reconciliation, increase the use of medication reconciliation in the emergency and trauma departments, and incorporate protocols and alerts into the electronic prescribing system.
Sentinel Event Alert. 2008;41:1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission. Note: This alert has been retired effective October 2019. Please refer to the full-text link below for further information.